Alert archive / Texas / Heat Advisories in 2011

Heat Advisory 3, NWS Austin/San Antonio, TX

August 9, 201124 counties in Texas

NWS Austin/San Antonio, TX issued this heat advisory at Aug 9, 2011, 3:16 AM CDT for 24 counties in Texas. It took effect at Aug 9, 2011, 12:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 9, 2011, 3:16 AM CDT (08:16 UTC)
In effect from
Aug 9, 2011, 12:00 PM CDT
Expired
Aug 13, 2011, 12:00 AM CDT
In force
4 days
Issued by
NWS Austin/San Antonio, TX
All 24 counties

Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2201 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WWUS74 KEWX 090816
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CDT TUE AUG 9 2011

...A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL TEXAS FROM
NOON TODAY THROUGH THURSDAY EVENING......

.A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED
ACROSS TEXAS WILL CONTINUE TO BRING HOT CONDITIONS TO SOUTH
CENTRAL TEXAS TODAY THROUGH THURSDAY EVENING. AFTERNOON HIGH
TEMPERATURES WILL RANGE FROM 102 TO 107 DEGREES ACROSS THE
ADVISORY AREA. THE HEAT INDEX WILL RANGE FROM 105 TO 108. THE
UPPER LEVEL RIDGE IS EXPECTED TO WEAKEN SOME ACROSS SOUTH CENTRAL
TEXAS AND SHIFT TO THE NORTHWEST ON SATURDAY.

TXZ173-183-191>194-202>209-217>225-228-092200-
/O.NEW.KEWX.HT.Y.0003.110809T1700Z-110812T0500Z/
WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
316 AM CDT TUE AUG 9 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CDT THURSDAY NIGHT. 

* EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE
  TO OR EXCEED 105 DEGREES THROUGH THURSDAY. HIGH TEMPERATURES
  THROUGH THURSDAY ARE EXPECTED TO APPROACH RECORDS EACH DAY. LOW
  TEMPERATURES EACH MORNING ARE ONLY EXPECTED TO FALL INTO THE MID
  TO UPPER 70S AND MAY REMAIN AROUND 80 IN URBAN AREAS.

* TIMING...NOON TODAY THROUGH THURSDAY EVENING. 

* IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
7 follow-up statements
466 
WWUS74 KEWX 092039
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 PM CDT TUE AUG 9 2011

...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH
THURSDAY EVENING...

.A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED
ACROSS TEXAS WILL CONTINUE TO BRING HOT CONDITIONS TO SOUTH
CENTRAL TEXAS TONIGHT THROUGH THURSDAY EVENING. AFTERNOON HIGH
TEMPERATURES WILL RANGE FROM 102 TO 107 DEGREES ACROSS THE
ADVISORY AREA. THE HEAT INDEX WILL RANGE FROM 104 TO 109 DEGREES
IN THE MID AND LATE AFTERNOONS.


TXZ173-183-191>194-202>209-217>225-228-101030-
/O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/
WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
339 PM CDT TUE AUG 9 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY
NIGHT...

* EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL 
  RISE TO OR EXCEED 105 DEGREES THROUGH THURSDAY. HIGH 
  TEMPERATURES THROUGH THURSDAY ARE EXPECTED TO APPROACH RECORDS 
  EACH DAY. LOW TEMPERATURES EACH MORNING ARE ONLY EXPECTED TO 
  FALL INTO THE MID TO UPPER 70S AND MAY REMAIN AROUND 80 IN 
  URBAN AREAS. 

* TIMING...THROUGH THURSDAY EVENING.

* IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
765 
WWUS74 KEWX 100915
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CDT WED AUG 10 2011

...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH
THURSDAY EVENING...

.A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED
ACROSS TEXAS WILL CONTINUE TO BRING HOT CONDITIONS TO SOUTH
CENTRAL TEXAS TODAY THROUGH THURSDAY EVENING. AFTERNOON HIGH
TEMPERATURES TODAY WILL RANGE FROM 102 TO 107 DEGREES ACROSS THE
ADVISORY AREA. TODAY'S HEAT INDEX WILL RANGE FROM 102 TO 112
DEGREES DURING THE MID TO LATE AFTERNOON TIME FRAME.

TXZ173-183-191>194-202>209-217>225-228-102100-
/O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/
WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
415 AM CDT WED AUG 10 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY
NIGHT...

* EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL 
  RISE TO OR EXCEED 105 DEGREES THROUGH THURSDAY. HIGH 
  TEMPERATURES THROUGH THURSDAY ARE EXPECTED TO APPROACH RECORDS 
  EACH DAY. LOW TEMPERATURES EACH MORNING ARE ONLY EXPECTED TO 
  FALL INTO THE MID TO UPPER 70S AND MAY REMAIN AROUND 80 IN 
  URBAN AREAS. 

* TIMING...THROUGH THURSDAY EVENING.

* IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
099 
WWUS74 KEWX 101928
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT WED AUG 10 2011

...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH
THURSDAY EVENING...

.A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED
ACROSS TEXAS WILL CONTINUE TO BRING HOT CONDITIONS TO SOUTH
CENTRAL TEXAS TODAY THROUGH THURSDAY EVENING. HIGH TEMPERATURES
TODAY AND THURSDAY WILL RANGE FROM 100 TO 107 DEGREES ACROSS THE
ADVISORY AREA. AFTERNOON HEAT INDEX VALUES WILL PEAK IN THE 105
TO 112 DEGREE RANGE.

TXZ173-183-191>194-202>209-217>225-228-111000-
/O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/
WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
228 PM CDT WED AUG 10 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY
NIGHT...

* EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE
  TO OR EXCEED 105 DEGREES THROUGH THURSDAY. HIGH TEMPERATURES
  THROUGH THURSDAY ARE EXPECTED TO APPROACH RECORDS...REACHING 100
  DEGREES OR MORE EACH DAY. OVERNIGHT TEMPERATURES WILL ONLY
  BRIEFLY FALL TO NEAR OR JUST BELOW 80 DEGREES ACROSS MOST
  AREAS...WITH MINIMUM TEMPERATURES EXPECTED TO REMAIN ABOVE 80
  DEGREES ACROSS SOME URBAN AREAS.

* TIMING...THROUGH THURSDAY EVENING.

* IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
631 
WWUS74 KEWX 110953
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT THU AUG 11 2011

...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH
THIS EVENING...

.A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED
ACROSS TEXAS WILL CONTINUE TO BRING OPPRESSIVELY HOT CONDITIONS TO
SOUTH CENTRAL TEXAS TODAY. HIGH TEMPERATURES TODAY AND THURSDAY
WILL RANGE FROM 100 TO 106 DEGREES ACROSS THE ADVISORY AREA.
AFTERNOON HEAT INDEX VALUES WILL PEAK IN THE 105 TO 112 DEGREE
RANGE.

TXZ173-183-191>194-202>209-217>225-228-112115-
/O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/
WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
453 AM CDT THU AUG 11 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE
  TO OR EXCEED 105 DEGREES. HIGH TEMPERATURES TODAY ARE EXPECTED
  TO APPROACH RECORDS...REACHING 100 DEGREES OR MORE. THIS
  MORNING'S TEMPERATURES WILL ONLY BRIEFLY FALL TO NEAR OR JUST
  BELOW 80 DEGREES ACROSS MOST AREAS...WITH MINIMUM TEMPERATURES
  EXPECTED TO REMAIN ABOVE 80 DEGREES ACROSS SOME URBAN AREAS.

* TIMING...THROUGH THURSDAY EVENING.

* IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
534 
WWUS74 KEWX 111402
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CDT THU AUG 11 2011

...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH THIS
EVENING...

.A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED
ACROSS TEXAS WILL CONTINUE TO BRING OPPRESSIVELY HOT CONDITIONS
TO SOUTH CENTRAL TEXAS TODAY. HIGH TEMPERATURES TODAY WILL RANGE
FROM 99 TO 106 DEGREES ACROSS THE ADVISORY AREA. AFTERNOON HEAT
INDEX VALUES WILL PEAK IN THE 105 TO 112 DEGREE RANGE. 

TXZ173-183-191>194-202>209-217>225-228-120500-
/O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/
WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
902 AM CDT THU AUG 11 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE
  TO OR EXCEED 105 DEGREES. HIGH TEMPERATURES TODAY ARE EXPECTED
  TO APPROACH RECORDS...REACHING 100 DEGREES OR MORE. MOST
  TEMPERATURES THIS MORNING ONLY BRIEFLY FELL TO NEAR OR JUST
  BELOW 80 DEGREES. SLIGHTLY LOWER TEMPERATURES ARE EXPECTED LATE
  TONIGHT INTO FRIDAY MORNING.

* TIMING...THROUGH THIS EVENING.

* IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
976 
WWUS74 KEWX 111737
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1237 PM CDT THU AUG 11 2011

...A HEAT ADVISORY NOW IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH
FRIDAY EVENING...

.A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED
ACROSS TEXAS WILL CONTINUE TO BRING OPPRESSIVELY HOT CONDITIONS
TO SOUTH CENTRAL TEXAS TODAY THROUGH FRIDAY. HIGH TEMPERATURES
EACH DAY WILL RANGE FROM 99 TO 106 DEGREES ACROSS THE ADVISORY
AREA. AFTERNOON HEAT INDEX VALUES WILL PEAK IN THE 105 TO 112
DEGREE RANGE...WHILE MORNING LOWS WILL BE MOSTLY IN THE 78 TO 82
DEGREE RANGE. 

TXZ173-183-191>194-202>209-217>225-228-121000-
/O.EXT.KEWX.HT.Y.0003.000000T0000Z-110813T0500Z/
WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1237 PM CDT THU AUG 11 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT FRIDAY NIGHT...

* EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE
  TO OR EXCEED 105 DEGREES. HIGH TEMPERATURES TODAY AND FRIDAY ARE
  EXPECTED TO APPROACH RECORDS...REACHING 100 DEGREES OR MORE.
  OVERNIGHT MINIMUM TEMPERATURES ARE ONLY BRIEFLY COOLING TO NEAR
  OR BELOW 80 DEGREES...AND THESE WARM AND MUGGY CONDITIONS ARE
  EXPECTED TO REPEAT FOR FRIDAY MORNING. 

* TIMING...THROUGH FRIDAY EVENING.

* IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
871 
WWUS74 KEWX 120946
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 AM CDT FRI AUG 12 2011

...A HEAT ADVISORY CONTINUES IN EFFECT FOR SOUTH CENTRAL TEXAS
EXCLUDING THE HILL COUNTRY THROUGH THIS EVENING...

.A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED
ACROSS TEXAS WILL CONTINUE TO BRING OPPRESSIVELY HOT CONDITIONS
TO SOUTH CENTRAL TEXAS TODAY. HIGH TEMPERATURES WILL RANGE FROM
100 TO 106 DEGREES ACROSS THE ADVISORY AREA. AFTERNOON HEAT INDEX
VALUES WILL PEAK IN THE 105 TO 110 DEGREE RANGE.

TXZ173-183-191>194-202>209-217>225-228-130000-
/O.CON.KEWX.HT.Y.0003.000000T0000Z-110813T0500Z/
WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
446 AM CDT FRI AUG 12 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE
  TO OR EXCEED 105 DEGREES. HIGH TEMPERATURES TODAY ARE EXPECTED
  TO APPROACH RECORDS...REACHING 100 TO 106 DEGREES. 

* TIMING...THROUGH THIS EVENING.

* IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Aug 9, 3:00 AM CDT, 16 minutes earlier.

Area forecast discussion, Aug 9, 3:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT TUE AUG 9 2011

.DISCUSSION...
THE 00Z MODEL RUNS DEPICTED A BROAD SUB-TROPICAL RIDGE ALOFT
EXTENDING FROM SOUTHERN CALIFORNIA EASTWARD TO THE NORTHERN GULF
OF MEXICO. SOUTH CENTRAL TEXAS REMAINS UNDER THE AXIS OF THIS
UPPER LEVEL RIDGE. THE ASSOCIATED UPPER LEVEL HIGH WAS CENTERED
OVER ARIZONA/NEW MEXICO THIS MORNING. WE CAN EXPECT NEAR RECORD
HIGHS TODAY...SIMILAR TO WHAT OCCURRED ON MONDAY.

THE UPPER LEVEL HIGH OVER ARIZONA/NEW MEXICO WILL MOVE EASTWARD
BECOMING CENTERED OVER TEXAS BY WEDNESDAY. THIS FEATURE WILL
REMAIN ENTRENCHED OVER TEXAS THROUGH FRIDAY. AS A RESULT THERE
WILL BE NO RELIEF FROM THE HEAT WITH A CONTINUATION OF NEAR RECORD
AFTERNOON HIGHS. THE UPPER LEVEL RIDGE WILL WEAKEN A BIT OVER THE
WEEKEND BUT AFTERNOON HIGHS WILL STILL BE IN THE TRIPLE DIGITS AT
MOST LOCATIONS. A HEAT ADVISORY WILL BE ISSUED TODAY FOR SOUTH
CENTRAL TEXAS AND WILL CONTINUE THROUGH THURSDAY GENERALLY SOUTH
AND EAST OF A LINE FROM GEORGETOWN TO SAN ANTONIO TO DEL RIO. HEAT
INDEX VALUES ARE EXPECTED TO EXCEED 105 IN THE LATE AFTERNOON
COMBINED WITH MORNING LOWS IN THE UPPER 70S TO NEAR 80. THE HILL
COUNTRY AND EDWARDS PLATEAU ARE NOT INCLUDED IN THE ADVISORY DUE
TO LOWER RELATIVE HUMIDITIES IN THE AFTERNOON AS DRIER AIR ALOFT
MIXES DOWNWARD ACROSS THE HIGHER ELEVATIONS.

GFS MOS CONTINUES WITH THE COOL BIAS OF 2 TO 4 DEGREES FOR AFTERNOON
HIGHS. WE WILL USE OUR IN HOUSE BIAS-CORRECTED GUIDANCE NUMBERS FOR
THE TEMPERATURE FORECAST.

&&

.FIRE WEATHER...
WILDFIRES WILL BE EASY TO IGNITE AND ARE STILL A CONCERN THIS WEEK
DUE TO THE ONGOING DROUGHT AND HOT CONDITIONS. 20-FOOT WINDS WILL BE
SOUTHERLY BUT SPEEDS WILL BE BELOW RED FLAG CRITERIA SO EXTREME
WILDFIRE SPREAD IS NOT EXPECTED.

&&

.CLIMATE...
RECORD HIGHS FOR THE NEXT THREE DAYS...

                     TODAY     WEDNESDAY  THURSDAY

AUSTIN CAMP MABRY...106/1953...105/1953...105/2009
AUSTIN BERGSTROM....106/1962...107/1953...105/1969
SAN ANTONIO.........106/1953...105/1962...106/1936
DEL RIO.............108/2003...107/1953...104/1998

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY             106  79 106  79 106 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT 104  75 104  75 104 /   0   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT    104  75 105  75 104 /   0   0   0   0   0
BURNET MUNI AIRPORT           104  77 103  77 103 /   0   0   0   0   0
DEL RIO INTL AIRPORT          103  81 105  82 105 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT       102  79 103  79 103 /   0   0   0   0   0
HONDO MUNI AIRPORT            104  77 105  78 105 /   0   0   0   0   0
SAN MARCOS MUNI AIRPORT       102  78 103  78 103 /   0   0   0   0   0
LA GRANGE - FAYETTE REGIONAL  102  78 102  78 102 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT      103  79 103  80 103 /   0   0   0   0   0
STINSON MUNI AIRPORT          105  79 106  80 106 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO MIDNIGHT CDT THURSDAY NIGHT FOR
THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...
COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE...
HAYS...KARNES...KINNEY...LAVACA...LEE...MAVERICK...MEDINA...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...13
Hazardous weather outlook, Aug 8, 5:05 AM CDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT MON AUG 8 2011

TXZ171>173-183>194-202>209-217>225-228-091015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Heat Advisories in Texas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.